Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 24, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 6, 2019, 10:43 AM HST for Hawaii County, Hawaii. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2019, 10:43 AM HST (20:43 UTC)
- Expired
- May 6, 2019, 3:46 PM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWHW70 PHFO 062043 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1043 AM HST Mon May 6 2019 HIZ028-070400- /O.CAN.PHFO.HW.W.0007.000000T0000Z-190506T2200Z/ /O.NEW.PHFO.WI.Y.0024.190506T2043Z-190507T0400Z/ Big Island Summits- 1043 AM HST Mon May 6 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST this evening. The High Wind Warning has been cancelled. * WINDS...West 40 to 50 mph with localized gusts over 55 mph. * TIMING...Through 6 PM HST today. * IMPACTS...Travel to the summits will be difficult and dangerous. Unnecessary travel should be avoided until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ RCB
1 follow-up statement
468 WWHW70 PHFO 070146 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 346 PM HST Mon May 6 2019 HIZ028-070300- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-190507T0400Z/ Big Island Summits- 346 PM HST Mon May 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Strong winds are slowly decreasing on the Big Island Summits. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 6, 9:44 AM HST, 59 minutes earlier.
Area forecast discussion, May 6, 9:44 AM HST, 59 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 944 AM HST Mon May 6 2019 .SYNOPSIS... A weakening low pressure system northeast of the state will continue to drift away from the main Hawaiian Islands today. Drier and more stable air, with a light land and sea breeze pattern, will persist across the islands through Wednesday. By Thursday, a gentle trade wind pattern returns to the region with a frontal trough passing by north of the area. Light trade winds will continue through the weekend with some showers favoring windward and mountain locations. && .DISCUSSION... The GOES satellite imagery this morning shows a low pressure system roughly 400 miles northeast of Hilo drifting eastward. Fairly stable clouds are developing near Kauai and Oahu this morning with additional cumulus clouds forming along the southeastern coast of the Big Island. Land breezes are keeping much of Maui County in the clear. A low pressure system northeast of the Hawaiian Islands will continue to weaken and drift eastward away from the state today. Drier and more stable air will linger over the region under an upper level ridge pattern. A long wave trough over the Central Pacific will keep the large scale subtropical ridge weak through the first half of the week. Light and variable winds remain in the forecast through Wednesday, with local scale land and sea breezes developing each night and day. Expect increasing cloud cover and isolated to scattered showers over island interior sections in the afternoon and early evening hours due to island heating and sea breeze convergence. Cloud cover will trend lower overnight with only isolated showers as island cooling and more stable offshore land breezes take over. On Thursday, the larger scale weather pattern shifts a bit as the a high pressure ridge builds back in north of the state allowing a return to trade winds. Several low pressure troughs passing through the region will keep light trade winds in the forecast through the upcoming weekend with isolated to scattered shower activity favoring windward and mauka areas of each island. A stronger surface high builds in north of the island chain by next week Monday with more moderate trade winds in the extended forecast. && .AVIATION... A low pressure system with an associated cold front, centered several hundred miles to the northeast of the Big Island, will continue to move eastward today. In the wake of this system, expect a light flow pattern to dominate and diurnally driven sea breezes/land breezes to develop. Isolated light showers may drift over the Islands at times, but otherwise VFR conditions prevail. && .MARINE... Background gentle westerly flow will continue through the day today as a trough lingers northeast of the area. Near the coast, onshore sea breezes will develop during the day with offshore land breezes at night. As the trough drifts west on Tuesday, the background flow will shift to the east or southeast. Although the wind direction may be erratic at times over the next few days, for the most part, light to gentle winds will continue across the marine area through Wednesday. On Thursday a ridge will build northwest of the area bringing gentle to locally fresh northeast trade winds through the weekend. The current, short-period northwest swell will subside through tomorrow. A new moderate northwest swell will build on Wednesday and linger through Friday before subsiding next weekend. Surf along other shores will remain small through Friday. An active pattern S and SE of New Zealand will bring a series of south- southwest swells starting Friday and continuing through early next week. Yesterday's ASCAT and altimeter data confirmed seas of 40 to 45 feet near 55S, 170W with storm force winds. Long-period forerunners from this swell should begin to fill in Friday night into Saturday and peak Saturday night through Sunday. During the peak of this swell, surf may approach advisory levels along south facing shores. A new swell from the southern hemisphere could produce surf near the advisory level along south facing shores next weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon HST today for Big Island Summits. && DISCUSSION...Bohlin AVIATION...JT MARINE...Kino
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.